Hail, Muhlenberg
- When
- May 9, 3:48 PM CST
- Where
- Muhlenberg County, 2 mi W of Central City
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.300, -87.166
An isolated severe thunderstorm developed in record heat and humidity during the late afternoon hours. Highs were in the upper 80's.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
An isolated severe thunderstorm developed in record heat and humidity during the late afternoon hours. Highs were in the upper 80's.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 9, 12:24 PM CST, 3 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 124 PM CDT WED MAY 9 2007 .DISCUSSION... DRIER SURFACE TDS WEDGING INTO LOWER OH VALLEY ALONG W/SOME NAM MODELLED NVA BEHIND DEPARTING FRONT IS APPARENTLY PROVIDING ENOUGH OF A SUBSIDENT ENVIRO TO SUPPRESS DIURNALLY DESTABILIZING ACTIVITY OUTSIDE OF PAH FA. SEE SOME FLAREUP WHERE WARM SECTOR BOUNDARY LAYS OUT JUST TO OUR SW...AND THIS AREA COULD CLIP FAR WRN/SWRN PTNS FA OVERNIGHT AS THE BOUNDARY LIFTS NORTH...SO WEVE MENTIONED SLGT CHANCE 1ST PERIOD FAR WEST. WL MONITOR RADAR THRU PRESS TIME TO SEE IF ELSEWHERE EVENING CHC IS WARRANTED. UPPER HEIGHTS BUILD OVERHEAD TOMORROW...BUT SEEMINGLY NOT ENOUGH TO CAP...WITH DIURNALLY INDUCED DESTABILIZATION AND BACK INTO WARM SECTOR...LOOKS LIKE A DIRTY RIDGE SCENARIO WHEREBY SCT TO LOW LIKELY POPS WARRANTED...ESP AROUND PERIPHERY OF RIDGE (LOW LIKELY WEST). SINILAR FOR FRIDAY AS BOUNDARY/TROF AXIS SWINGS ACROSS PAH FA. SOME MODEL DIFFERENCES ON TIMING...BUT LIKE PM/EVENING SCT ACTIVITY EACH OF NEXT TWO DAYS FOR SURE...THEN GET RID OF POPS FRIDAY EVENING AS BOUNDARY/TROF AXIS SWINGS THRU AND A MORE NLY/NWLY FETCH REPLACES AIR MASS WITH WHAT SHOULD BE A DRIER FLOW REGIME. EXTENDED MODELS...WHILE SHOWING SOME DIFFERENCES...DO SUPPORT A RETURN TO MORE ZONAL/STORMIER PATTERN BY TUE...SO WEVE REINTRODUCED CHANCES BY THEN PER HPC/COLLAB PIC. NEAR TERM BLEND OF MOS INTO PERSISTENCE FORECAST STRATEGY WORKS WELL W/COLLAB PIC...WHICH FITS INTO AND WITH NEW MEDIUM/LONG RANGE GUIDANCE. .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 442 AM CDT WED MAY 9 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-100945- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 442 AM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE QUAD STATE REGION TODAY AND TONIGHT. A FEW THUNDERSTORMS MAY BRIEFLY APPROACH SEVERE LEVELS...HOWEVER ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED. THE SLOW MOVEMENT OF THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS CHANCE OF THUNDERSTORMS THURSDAY INTO FRIDAY. THOUGH ORGANIZED SEVERE THUNDERSTORMS ARE NOT ANTICIPATED...AN ISOLATED SEVERE THUNDERSTORM CAN NOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ISOLATED REPORTS HEAVY RAINFALL...HAIL OR WIND WOULD BE APPRECIATED. RST
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20610.